Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 37, NWS Memphis, TN

January 23, 20126 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jan 23, 2012, 12:14 AM CST for 6 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 12:14 AM CST (06:14 UTC)
Expired
Jan 23, 2012, 1:00 AM CST
In force
46 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Lafayette County, MS, Panola County, MS, Pontotoc County, MS, Tallahatchie County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 143 km from the middle of the area, began a volume at 06:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
474 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS54 KMEG 230614
SVRMEG
MSC013-071-107-115-135-161-230700-
/O.NEW.KMEG.SV.W.0037.120123T0614Z-120123T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 AM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 100 AM CST

* AT 1214 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF GEORGE PAYNE STATE PARK...AND MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONTOTOC...
  WATER VALLEY...GEORGE PAYNE STATE PARK AND TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3373 9028 3377 9025 3376 9021 3378 9018
      3381 9021 3409 8997 3433 8967 3428 8883
      3424 8883 3386 8952 3386 8977 3389 8978
      3389 8992 3382 8993 3380 9013 3376 9013
TIME...MOT...LOC 0614Z 244DEG 66KT 3409 8977

$$
1 follow-up statement
668 
WWUS54 KMEG 230649
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 AM CST MON JAN 23 2012

MSC107-230659-
/O.CAN.KMEG.SV.W.0037.000000T0000Z-120123T0700Z/
PANOLA MS-
1249 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PANOLA COUNTY IS
CANCELLED...

AT 1249 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3382 9004 3407 8992 3426 8950 3427 8883
      3424 8883 3386 8952 3386 8977 3389 8978
      3389 8992 3382 8993
TIME...MOT...LOC 0649Z 244DEG 66KT 3437 8907

$$

MSC013-071-115-135-161-230700-
/O.CON.KMEG.SV.W.0037.000000T0000Z-120123T0700Z/
YALOBUSHA MS-TALLAHATCHIE MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
1249 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR NORTHERN CALHOUN...SOUTHEASTERN LAFAYETTE...SOUTHERN PONTOTOC...
EAST CENTRAL TALLAHATCHIE AND YALOBUSHA COUNTIES...

AT 1249 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF PONTOTOC...MOVING NORTHEAST AT 75 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...
PONTOTOC...TILLATOBA...TOCCOPOLA...WATER VALLEY...ROSEBLOOM...
CASCILLA...PINE VALLEY...BRYANT...GUMS...SPEARMAN...TYSON...BENWOOD
AND DELAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3382 9004 3407 8992 3426 8950 3427 8883
      3424 8883 3386 8952 3386 8977 3389 8978
      3389 8992 3382 8993
TIME...MOT...LOC 0649Z 244DEG 66KT 3437 8907

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 12:03 AM CST, 11 minutes earlier.

Area forecast discussion, Jan 23, 12:03 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1203 AM CST MON JAN 23 2012

.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 841 PM CST SUN JAN 22 2012/

UPDATE...

MESOANALYSIS UPDATE CONCERNING ENHANCED SEVERE WEATHER THREAT
ACROSS EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST
MISSISSIPPI.

DISCUSSION...

..LOCALIZED SIGNIFICANT TORNADO OUTBREAK UNFOLDING ACROSS EASTERN
ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI THIS EVENING...

..THIS IS A PARTICULARLY DANGEROUS SITUATION...

LOCALIZED TORNADO OUTBREAK EXPECTED ACROSS EASTERN ARKANSAS...SOUTHWEST
TENNESSEE INCLUDING THE MEMPHIS METROPOLITAN AREA...AND NORTHWEST
MISSISSIPPI BETWEEN 8 PM CST AND 12 AM CST. SEVERAL DISCRETE
SUPERCELL THUNDERSTORMS WITH STRONG TO INTENSE ROTATIONS AND A
HISTORY OF DAMAGING TORNADOES WILL MOVE INTO THE AFOREMENTIONED
AREA OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL MOVE INTO A
VERY FAVORABLE ENVIRONMENT CHARACTERIZED BY SURFACE BASED CAPES
APPROACHING 1300J/KG...-4C LI/S...AND LOW LEVEL (0-1KM) SRH IN
EXCESS OF 600M2/S2. THIS ENVIRONMENT WILL FAVOR THE POTENTIAL FOR
STRONG TORNADOES...POTENTIALLY LONG TRACKED...AS WELL AS VERY
LARGE HAIL BETWEEN GOLFBALL TO BASEBALL SIZE...AND DAMAGING WINDS
IN EXCESS OF 70 MPH. THERE HAS BEEN A HISTORY OF DAMAGE WITH THESE
SUPERCELLS AND THIS IS BECOMING A SERIOUS AND POTENTIALLY
LIFE THREATENING SITUATION. RESIDENCE ARE STRONGLY URGED TO
PREPARE NOW TO TAKE COVER IF A TORNADO WARNING/TORNADO EMERGENCY
IS ISSUED.

JLH

&&

.AVIATION...
06Z TAF CYCLE

AS OF 06Z TAF ISSUANCE...LINE OF STRONG TO SEVERE THUNDERSTORMS
EXTENDS FROM MILAN TENNESSEE TO TUTWILER MISSISSIPPI. SURFACE LOW
IS CENTERED NEAR KIRKSVILLE MISSOURI WITH A TRAILING COLD FRONT
EXTENDING SOUTHWEST THROUGH NORTHWEST ARKANSAS AND LOUISIANA.
SHOWERS AND THUNDERSTORMS HAVE ENDED AT JBR...AND WILL END BY
23/0630Z AT MEM...AND AT MKL AROUND 23/07Z. THREAT FOR STRONG TO
SEVERE THUNDERSTORMS WILL PERSIST AT TUP THROUGH 23/09Z. BEHIND
THE LINE OF SHOWERS AND THUNDERSTORMS...PARTIAL CLEARING WILL
BRIEFLY PRODUCE VFR CONDITIONS. HOWEVER...A PERIOD OF MVFR POST-
FRONTAL STRATUS/STRATOCUMULUS WILL ACCOMPANY THE PASSAGE OF THE
COLD FRONT THROUGH MID TO LATE MORNING WITH CLEARING SKIES/VFR
CONDITIONS AND GRADUALLY DIMINISHING WEST TO NORTHWEST WINDS
RETURNING THROUGH THE REMAINDER OF THE PERIOD.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  58  40  60 / 100   0   0   0
MKL  47  56  34  58 / 100  10   0   0
JBR  40  56  34  57 /  10   0   0   0
TUP  50  61  40  61 / 100  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR CARROLL-CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 22, 11:24 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1124 PM CST SUN JAN 22 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-240730-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1124 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVERNIGHT FOR
PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI EAST OF A LINE
FROM MARTIN TENNESSEE TO SENATOBIA MISSISSIPPI TO CLARKSDALE
MISSISSIPPI. DAMAGING WINDS...TORNADOES AND LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

A WIND ADVISORY IS IN EFFECT FOR MOST OF THE OVERNIGHT HOURS FOR
SOUTH TO SOUTHWEST WINDS GUSTING TO 40MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY OVERNIGHT FOR THOSE AREAS IN
THE MODERATE RISK.

In the hours before

Local storm report, Jan 22, 10:59 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             SOUTHAVEN               34.97N 90.00W
01/22/2012  E1.75 INCH       DESOTO             MS   PUBLIC

            REPORT OF HAIL UP TO THE SIZE OF GOLFBALLS ON CHURCH ROAD
            BETWEEN GETWELL AND PLEASANT HILL ROAD.

&&

CJC
Local storm report, Jan 22, 11:01 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1101 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             ATOKA                   35.45N 89.77W
01/22/2012  E0.88 INCH       TIPTON             TN   TRAINED SPOTTER

1015 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
01/22/2012  E58 MPH          TIPTON             TN   TRAINED SPOTTER

&&

CJC
Local storm report, Jan 22, 11:27 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TORNADO          TREBLOC                 33.83N 88.85W
01/22/2012                   CHICKASAW          MS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON THE GROUND NEAR
            TREBLOC.

&&

CJC
Local storm report, Jan 22, 11:55 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     DYER                    36.07N 88.99W
01/22/2012                   GIBSON             TN   PUBLIC

            METAL DETACHABLE GARAGE BLOWN OVER.

&&

BORGHOFF
Local storm report, Jan 22, 11:56 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1156 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     MASON                   35.41N 89.54W
01/22/2012                   TIPTON             TN   LAW ENFORCEMENT

            POWERLINES DOWN ALONG US-70 IN MASON.

&&

CJC
Local storm report, Jan 23, 12:14 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1214 AM CST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             BLACK ROCK              36.11N 91.11W
01/22/2012  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY LAWRENCE COUNTY SHERIFFS
            OFFICE IN BLACK ROCK.

0738 PM     HAIL             CASH                    35.80N 90.93W
01/22/2012  E1.00 INCH       CRAIGHEAD          AR   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY CRAIGHEAD COUNTY EMERGENCY
            MANAGEMENT NEAR THE INTERSECTION OF ROUTES 226 AND 67
            NEAR CASH.

0738 PM     HAIL             SEDGWICK                35.98N 90.86W
01/22/2012  E0.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

            DIME TO PENNY SIZE HAIL REPORTED BY SPOTTER.

0829 PM     TSTM WND DMG     JONESBORO               35.82N 90.69W
01/22/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            TREE DOWN BLOCKING HIGHWAY 226 SPUR IN SOUTHWEST
            JONESBORO

0829 PM     HAIL             MARMADUKE               36.19N 90.39W
01/22/2012  E0.75 INCH       GREENE             AR   TRAINED SPOTTER

0852 PM     HAIL             3 W COLT                35.13N 90.87W
01/22/2012  E1.00 INCH       ST. FRANCIS        AR   EMERGENCY MNGR

            ST. FRANCIS COUNTY OFFICE OF EMERGENCY MANAGEMENT REPORTS
            QUARTER SIZE HAIL WEST OF COLT NEAR AR 306 AND AR 193.

0855 PM     HAIL             2 N COLT                35.16N 90.81W
01/22/2012  E1.25 INCH       CROSS              AR   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS HALF DOLLAR SIZE HAIL 2 MILES
            NORTH OF COLT ALONG THE CROSS AND ST. FRANCIS COUNTY
            LINE.

0916 PM     TSTM WND GST     CAMPBELL                36.49N 90.07W
01/22/2012  E0.00 MPH        DUNKLIN            MO   PUBLIC

            60 MPH WINDS AND PEA SIZE HAIL REPORTED IN CAMPBELL.

0933 PM     HAIL             TYRONZA                 35.49N 90.36W
01/22/2012  E1.00 INCH       POINSETT           AR   EMERGENCY MNGR

            POINSETT COUNTY OEM REPORTS QUARTER SIZE HAIL AND 50 MPH
            WINDS JUST SOUTH OF TYRONZA AT HWY 118 ALONG THE
            CRITTENDEN/POINSETT COUNTY LINE.

0945 PM     TSTM WND DMG     1 WNW WEST HELENA       34.55N 90.66W
01/22/2012                   PHILLIPS           AR   LAW ENFORCEMENT

            TRACTOR TRAILER OVERTURNED ON US-49 NEAR WEST HELENA.
            NUMEROUS STORAGE SHEDS ALSO FLIPPED OVER ON THE SOUTH
            SIDE OF THE ROAD

1005 PM     TSTM WND DMG     ROBINSONVILLE           34.82N 90.32W
01/22/2012                   TUNICA             MS   LAW ENFORCEMENT

            POWER LINES DOWN NEAR ROBINSONVILLE

1015 PM     TSTM WND DMG     UNION CITY              36.42N 89.05W
01/22/2012                   OBION              TN   AMATEUR RADIO

            TREE DOWN ON NAILING DRIVE

1015 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
01/22/2012  E58.00 MPH       TIPTON             TN   TRAINED SPOTTER

1015 PM     TSTM WND DMG     FRIENDSHIP              35.91N 89.24W
01/22/2012                   CROCKETT           TN   LAW ENFORCEMENT

            CARPORT DESTROYED

1015 PM     HAIL             ATOKA                   35.45N 89.77W
01/22/2012  E0.88 INCH       TIPTON             TN   TRAINED SPOTTER

1017 PM     TSTM WND GST     SIDONIA                 36.24N 88.91W
01/22/2012  E65.00 MPH       WEAKLEY            TN   EMERGENCY MNGR

            REPORTED BY WEAKLEY COUNTY EMA.

1018 PM     TSTM WND DMG     2 SE WHITEHAVEN         35.00N 90.01W
01/22/2012                   SHELBY             TN   AMATEUR RADIO

            WELCOME TO TENNESSEE SIGN BLOWN DOWN ON I-55 NEAR THE
            TENNESSEE/MISSISSIPPI STATE LINE

1018 PM     TSTM WND DMG     1 S SOUTHAVEN           34.96N 90.00W
01/22/2012                   DESOTO             MS   AMATEUR RADIO

            DEBRIS ON ROADWAY ON I-55 AT MILE MARKER 275...AND
            NORTHBOUND CHURCH ROAD EXIT SIGN ON I-55 BLOWN DOWN.

1023 PM     HAIL             7 S HERNANDO            34.73N 89.99W
01/22/2012  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

1030 PM     HAIL             SOUTHAVEN               34.97N 90.00W
01/22/2012  E1.75 INCH       DESOTO             MS   PUBLIC

            REPORT OF HAIL UP TO THE SIZE OF GOLFBALLS ON CHURCH ROAD
            BETWEEN GETWELL AND PLEASANT HILL ROAD.

1030 PM     TSTM WND DMG     DYER                    36.07N 88.99W
01/22/2012                   GIBSON             TN   PUBLIC

            METAL DETACHABLE GARAGE BLOWN OVER.

1036 PM     TSTM WND GST     N GERMANTOWN            35.09N 89.79W
01/22/2012  E65.00 MPH       SHELBY             TN   NWS EMPLOYEE

            ESTIMATED 65 MPH WIND GUST AT NATIONAL WEATHER SERVICE
            FORECAST OFFICE.

1120 PM     TORNADO          TREBLOC                 33.83N 88.85W
01/22/2012                   CHICKASAW          MS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON THE GROUND NEAR
            TREBLOC.

1155 PM     TSTM WND DMG     MASON                   35.41N 89.54W
01/22/2012                   TIPTON             TN   LAW ENFORCEMENT

            POWERLINES DOWN ALONG US-70 IN MASON.

&&

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:01 PM CSTSevere Thunderstorm WarningMEGCoahoma44 min
Jan 22, 9:18 PM CSTTornado WarningMEGTunica27 min
Jan 22, 9:21 PM CSTSevere Thunderstorm WarningMEGCoahoma, Tunica24 min
Jan 22, 9:41 PM CSTSevere Thunderstorm WarningMEGCoahoma, DeSoto, Panola, Quitman, Tate, Tunica49 min
Jan 22, 9:46 PM CSTTornado WarningMEGDeSoto, Tate, Tunica29 min
Jan 22, 9:55 PM CSTTornado WarningMEGDeSoto22 min
Jan 22, 10:06 PM CSTTornado WarningMEGDeSoto, Tunica24 min
Jan 22, 10:10 PM CSTTornado WarningMEGDeSoto35 min
Jan 22, 10:25 PM CSTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Panola, Quitman and 3 more50 min
Jan 22, 10:27 PM CSTTornado WarningMEGBenton, DeSoto, Marshall48 min
Jan 22, 10:38 PM CSTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie, Yalobusha52 min
Jan 22, 11:04 PM CSTSevere Thunderstorm WarningMEGChickasaw, Lee, Monroe41 min
Jan 22, 11:12 PM CSTTornado WarningMEGChickasaw, Monroe32 min
Jan 22, 11:14 PM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Lafayette, Marshall, Panola, Tate and 2 more46 min
Jan 22, 11:27 PM CSTSevere Thunderstorm WarningMEGAlcorn, Tishomingo48 min
Jan 22, 11:28 PM CSTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Quitman, Tallahatchie, Yalobusha47 min
Jan 22, 11:40 PM CSTTornado WarningMEGAlcorn, Tishomingo33 min
Jan 22, 11:58 PM CSTSevere Thunderstorm WarningMEGLafayette, Lee, Marshall, Pontotoc, Tippah, Union47 min
Jan 23, 12:34 AM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union41 min
Jan 23, 12:57 AM CSTSpecial Weather StatementMEGChickasaw, Itawamba48 min
Jan 23, 1:00 AM CSTSpecial Weather StatementMEGCalhoun, Yalobusha30 min
Jan 23, 1:10 AM CSTSevere Thunderstorm WarningMEGItawamba32 min
Jan 23, 1:31 AM CSTSpecial Weather StatementMEGCalhoun, Chickasaw29 min
Jan 23, 1:59 AM CSTSpecial Weather StatementMEGChickasaw31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.